Mathematische Zeitschrift

, Volume 264, Issue 3, pp 697–707

Self-similar solutions for the Schrödinger map equation

Article

DOI: 10.1007/s00209-009-0492-0

Cite this article as:
Germain, P., Shatah, J. & Zeng, C. Math. Z. (2010) 264: 697. doi:10.1007/s00209-009-0492-0

Abstract

We study in this article the equivariant Schrödinger map equation in dimension 2, from the Euclidean plane to the sphere. A family of self-similar solutions is constructed; this provides an example of regularity breakdown for the Schrödinger map. These solutions do not have finite energy, and hence do not fit into the usual framework for solutions. For data of infinite energy but small in some norm, we build up associated global solutions.

Copyright information

© Springer-Verlag 2009

Authors and Affiliations

  1. 1.Courant Institute of Mathematical SciencesNew York UniversityNew YorkUSA
  2. 2.School of MathematicsGeorgia Institute of TechnologyAtlantaUSA